Back to Ask the Diabetes Team Ask the Diabetes Team

From Blandon, Pennsylvania, USA:

I have been diagnosed as a borderline diabetic. I have stopped all sugars and added sugar free products to my diet, including Popsicles, candy and sugar free soda. It seems that after eating one of these products, it is not long thereafter that I get a severe headache for 24 to 48 hours. Could I be having an adverse reaction to sugar free products and stop using them?


Not all artificial sweeteners are the same. To get to the bottom of this, you should keep a log of which sweetener you had each time and whether or not you got a headache. It is possible, for example, for aspartame (Equal) to trigger a migraine in some people. See if keeping a log helps you to identify a pattern to your headaches (or not!).


Original posting 8 Sep 2004
Posted to Aches and Pains and Meal Planning, Food and Diet


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.